zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fixed point theorems for asymptotically nonexpansive mappings. (English) Zbl 0812.47058
This article deals with a mapping $T$ of a nonempty set $C$ of a Banach space $\bbfX$ into itself for which the inequalities $$\Vert T\sp n x- T\sp n y\Vert\le k\sb n\Vert x- y\Vert\quad (x,y\in C,\ n= 1,2,\dots)$$ hold. The following four results are presented: (1) if $\bbfX$ has uniformly normal structure, $C$ is a bounded set and $\sup k\sb n< N(\bbfX)\sp{1/2}$ ($N(\bbfX)= \inf\{\text{diam }E/\text{rad }E$: $E$ is bounded closed convex set of $\bbfX\}$) and there exists a nonempty bounded closed convex set $E$ containing weak $\omega$-limit set of $T$ at $E$ then $T$ has a fixed point in $E$; (2) if $\bbfX$ is uniformly smooth, $k\sb n\to 1$, $x\sb n$ $(n= 1,2,\dots)$ is a fixed point of $$S\sb n x= (1- k\sb n\sp{-1} t\sb n) x+ k\sp{-1}\sb n t\sb n Tx,\quad (k\sb n- 1)/(k\sb n- t\sb n)\to 0,$$ $x\sb n- Tx\sb n\to 0$ then $x\sb n$ converges strongly to a fixed point of $T$; (3) if $\bbfX$ is a Banach space with a weakly continuous duality map, $C$ is a weakly compact convex subset, $k\sb n\to 1$ then $T$ has a fixed point and moreover if $T$ is weakly asymptotically regular at some $x\in C$ then $T\sp n x$ converges weakly to a fixed point of $T$; (4) if the Maluta constant $D(\bbfX)< 1$, $C$ is a closed bounded convex set, $k\sb n\to 1$, $T$ is weakly asymptotically regular on $C$ then $T$ has a fixed point.

MSC:
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
47H09Mappings defined by “shrinking” properties
WorldCat.org
Full Text: DOI
References:
[1] Kirk, W. A.: A fixed point theorem for mappings which do not increase distances. Am. math. Mon. 72, 1004-1006 (1965) · Zbl 0141.32402
[2] Goebel, K.; Kirk, W. A.: A fixed point theorem for asymptotically nonexpansive mappings. Proc. am. Math. soc. 35, 171-174 (1972) · Zbl 0256.47045
[3] Yu, X. T.; Dai, X.: A fixed point theorem of asymptotically nonexpansive mappings. J. math. (PRC) 6, 255-262 (1986) · Zbl 0618.47050
[4] Yanez, C. Martinez: A fixed point theorem on k-uniformly rotund space. Nonlinear analysis 13, 857-861 (1989) · Zbl 0682.47030
[5] Xu, H. K.: Existence and iterative convergence for fixed points of nonlinear mappings. Ph.d. thesis (1988)
[6] Xu, H. K.: Existence and convergence for fixed points of mappings of asymptotically nonexpansive type. Nonlinear analysis 16, 1139-1146 (1991) · Zbl 0747.47041
[7] Sullivan, F.: A generalization of uniformly convex Banach spaces. Can. J. Math. 31, 628-636 (1979) · Zbl 0422.46011
[8] Huff, R.: Banach spaces which are nearly uniformly convex. Rocky mount. J. math. 10, 743-749 (1980) · Zbl 0505.46011
[9] Reich, S.: Strong convergence theorems for resolvents of accretive operators in Banach spaces. J. math. Analysis applic. 75, 287-292 (1980) · Zbl 0437.47047
[10] Bynum, W. L.: Normal structure coefficients for Banach spaces. Pacif. J. Math. 86, 427-436 (1980) · Zbl 0442.46018
[11] Aksoy, A. G.; Khamsi, M. A.: Nonstandard methods in fixed point theory. (1990) · Zbl 0713.47050
[12] Casini, E.; Maluta, E.: Fixed points of uniformly Lipschitzian mappings in spaces with uniformly normal structure. Nonlinear analysis 9, 103-108 (1985) · Zbl 0526.47034
[13] Bruck, R. E.: On the almost-convergence of iterates of a nonexpansive mapping in Hilbert space and the structure of the weak-limit set. Israel J. Math. 29, 1-16 (1978) · Zbl 0367.47037
[14] Goebel, K.; Reich, S.: Uniform convexity, hyperbolic geometry, and nonexpansive mappings. (1984) · Zbl 0537.46001
[15] Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. am. Math. soc. 73, 595-597 (1967) · Zbl 0179.19902
[16] Browder, F. E.: Convergence theorems for sequences of nonlinear operators in Banach spaces. Math. Z. 100, 201-225 (1967) · Zbl 0149.36301
[17] Maluta, E.: Uniformly normal structure and related coefficients. Pacif. J. Math. 111, 357-369 (1984) · Zbl 0495.46012
[18] Casini, E.; Maluta, E.: Normal type structure and superreflexivity. Bull. un. Mat. ital. 4-A, 303-308 (1985) · Zbl 0575.46012
[19] Xu, H. K.: Maluta’s question on sequence coefficients in Banach spaces. Chinese sci. Bull. 35, 2025-2027 (1990) · Zbl 0758.46012
[20] . Chinese J. Contemp. math. 11, 23-32 (1990)
[21] Edelstein, M.; O’brien, R. C.: Nonexpansive mappings, asymptotic regularity, and successive approximations. J. London math. Soc. 17, 547-554 (1978) · Zbl 0421.47031
[22] Reinermann, J.; Schöneberg, R.: Some results in the fixed point theory of nonexpansive mappings and generalized contractions. Fixed point theory and its applications, 175-186 (1976) · Zbl 0375.47033